Tamoxifen-induced vasculitis

Kulkarni, Utkarsha and Nayak, Veena and Prabhu, Mukhyaprana M and Rao, Raghavendra (2019) Tamoxifen-induced vasculitis. Journal of Oncology Pharmacy Practice. pp. 1-3. ISSN 1078-1552

[img] PDF
7036 DisplayPdf.pdf - Published Version
Restricted to Registered users only

Download (1MB) | Request a copy

Abstract

Introduction: Tamoxifen is a selective estrogen receptor modulator used widely for the treatment of breast cancer. Apart from its common adverse reactions such as endometrial cancer, deep vein thrombosis, pulmonary emboli, there are very few reports about its ability to cause vasculitis.Case report:A 45-year-old woman who underwent modified radical mastectomy was started on tamoxifen. Six months later, she developed vasculitis which was confirmed by immunofluorescence-induced vasculitis in a pre-menopausal woman.Management and outcome:Dapsone was used to relieve her symptoms for two weeks, but the lesions reappeared when dapsone was stopped. She continues to suffer from vasculitis as tamoxifen could not be discontinued.Discussion:This case report is important in order to draw attention towards this rare, but equally severe side effect of cutaneous vasculitis due to the most commonly used drug for breast cancer. In view of the absence of alternative medications for pre-menopausal women, it is necessary to have a strict monitoring of its adverse effects as well as more intensive research for a better agent

Item Type: Article
Uncontrolled Keywords: Breast cancer; Chemotherapy; Tamoxifen; Vasculitis
Subjects: Medicine > KMC Manipal > Dermatology
Medicine > KMC Manipal > Medicine
Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 17 Aug 2019 04:08
Last Modified: 17 Aug 2019 04:08
URI: http://eprints.manipal.edu/id/eprint/154343

Actions (login required)

View Item View Item